Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 21, 2021, 1:29 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 1:29 PM EDT (17:29 UTC)
- Expired
- Jul 21, 2021, 2:00 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 143 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
980
WWUS81 KCTP 211729
SPSCTP
Special Weather Statement
National Weather Service State College PA
129 PM EDT Wed Jul 21 2021
PAZ056>059-066-211800-
Perry PA-Lancaster PA-Lebanon PA-Dauphin PA-Schuylkill PA-
129 PM EDT Wed Jul 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY...LANCASTER...
LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL 200 PM EDT...
At 129 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Pine Grove to Harper Tavern to near Rockville.
Movement was southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lebanon, Hershey, Colonial Park, Palmyra, Linglestown, Annville,
Hummelstown, Cornwall, Myerstown, Paxtonia, Rutherford, Skyline View,
Lawnton, Campbelltown, Pleasant Hill, Millersburg, Sand Hill,
Newmanstown, Lebanon South and Pine Grove.
LAT...LON 4023 7622 4021 7670 4053 7715 4060 7698
4053 7664 4061 7640 4054 7618 4052 7626
4052 7634 4049 7644 4037 7625 4036 7620
4030 7613
TIME...MOT...LOC 1729Z 300DEG 22KT 4054 7638 4040 7658 4039 7687
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 11:52 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 21, 11:52 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service State College PA 1152 AM EDT Wed Jul 21 2021 .SYNOPSIS... A cold front is sweeping through central Pennsylvania, producing scattered showers and thunderstorms. Behind the front, cooler and refreshingly less humid conditions are expected for the rest of the work week before heat and humidity make a comeback for the weekend. Rain chances will also increase by late Saturday and Sunday. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... A couple of tall storms along a line of generally shallow convection have poked up through the early morning cap to get near-severe. The storms appear to be just ahead of the front, but the northwest wind is developing behind the line of convection now. SPC Meso Disco has already targeted the SErn third/quarter of the CWA for a high poss of a svr tstm watch. So far, no inter-office coordination on that course of action yet. The high dewpoints to the SE of the line of convection are great fuel. Sct SHRA and perhaps isolated TSRA are still possible behind this first line, as some convection is popping up near BFD, along what is perhaps the real dry air. However, that convection is less-likely to make lightning and certainly to become severe as it is separated by a far distance from the best moisture. Prev... 5h trough digging southward over the eastern GLAKS this morning, pushing a sfc cold front into central PA. At 11z, a prefrontal trof was extending from the Mohawk Valley to the Pocono Plateau southwestward to the MD panhandle. Sfc cold front appears to be extend from near KBGM to near KPBZ presently. Areas of river valley fog will lift by 13z in most places. Isolated -shra/tsra traversing the NC Mountains early this morning. More widespread convection will redevelop later this morning as aforementioned front pushes eastward and 5h trof continues to dig over the eastern GLAKS and western PA/NY. Good surge of low PW air arrives behind the trof later today and tonight...something to look forward to. Thermo profiles supportive of moderate MLCAPES by early afternoon over my southeast, and there may be a couple buildups capable of marginal wind gusts, with ambient environment providing 1500 J/kg MLCAPE and DCAPE of 800-900 J/kg. However, it appears the main svr threat is east of my area. Locally heavy downpours may accompany storms over the Middle to Lower Susq, with the recently wet areas of the northeast needing to be watched given low FFG values. Progressive storm motions mean this is a lower end flood threat however. && .SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY NIGHT/... Cooler and drier air mass builds across the central PA tonight and Thursday with comfortable humidity and river valley fog confined to the deepest northern valleys. Mins will range from near 50 over the north to the lower 60s south. High pressure will build in from the Ohio Valley on Thursday, bringing plenty of sunshine and mild temperatures ranging from the mid 70s in the north to the mid 80s in southern PA. Dewpoints in the 50s will feel quite refreshing. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... A warm front will slowly approach from the west beginning on Fri, bringing with it a slight chance of showers and storms to the NW. The warm front will advance across the rest of PA on Saturday, again bringing a chance for isolated showers and storms, but very dry midlevel air will keep coverage limited and widespread rainfall does not appear likely. Moisture will flow back into the area on Sunday, with dewpoints rising to 65-70F and temperatures returning to the 80-90F range. Increased moisture and instability along with a weak disturbance aloft will likely lead to more widespread showers/storms Sun afternoon and evening. Warm and humid conditions will continue into early next week with a chance for additional rounds of showers and storms as weak upper shortwave troughs pivot around a large ridge of high pressure set up over the central US. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... Expect improving cigs across the Allegheny Plateau later today, as drier air arrives on northwest flow. Model soundings and ensemble prob charts support widespread VFR conditions by Wed afternoon. However, can't rule out a gusty tstorm forming on exiting cold front across central and southeast PA sometime between 16-18Z. Outlook... Thu...AM valley fog possible W Mtns. Fri...No sig wx expected. Sat...Late day tsra impacts possible, mainly west. Sun...AM low cigs possible W Mtns. PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Banghoff NEAR TERM...DeVoir/Dangelo/Colbert/Wagner SHORT TERM...DeVoir/Colbert/Wagner LONG TERM...Colbert/Travis AVIATION...Fitzgerald/Gutierrez
Hazardous weather outlook, Jul 21, 11:58 AM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1158 AM EDT Wed Jul 21 2021 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-221600- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry- 1158 AM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-057>059-063>066-221600- Franklin-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1158 AM EDT Wed Jul 21 2021 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 21, 12:38 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service State College PA
1238 PM EDT Wed Jul 21 2021
PAZ058-211730-
Schuylkill PA-
1238 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
130 PM EDT...
At 1238 PM EDT, Doppler radar indicated a strong thunderstorm over
Mcadoo, moving southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Tamaqua, Mcadoo, Hometown, Tuscarora, Grier City-Park Crest, Delano,
McKeansburg, Coaldale, Snyders, Deer Lake, Kelayres, Middleport, Port
Clinton, New Ringgold, Mary-D, Brockton, Trenton and Park Place.
LAT...LON 4070 7581 4063 7600 4057 7602 4058 7604
4057 7606 4058 7607 4093 7611 4090 7604
4091 7600 4081 7589 4074 7576
TIME...MOT...LOC 1638Z 336DEG 22KT 4091 7605
TravisSpecial weather statement, Jul 21, 12:55 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service State College PA
1255 PM EDT Wed Jul 21 2021
PAZ057>059-211730-
Lebanon PA-Dauphin PA-Schuylkill PA-
1255 PM EDT Wed Jul 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LEBANON...DAUPHIN...AND
SCHUYLKILL COUNTIES UNTIL 130 PM EDT...
At 1255 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Tower City to near Elizabethville. Movement
was southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Linglestown, Valley View, Millersburg, Pine Grove, Lykens,
Elizabethville, Williamstown, Fredericksburg, Tower City,
Klingerstown, Lickdale, Fort Indiantown Gap, Penn National Race
Course, Dehart Dam, Wiconisco, Halifax, Hegins, Gratz, Ravine and
Muir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4052 7626 4052 7634 4049 7644 4045 7638
4035 7685 4057 7699 4060 7695 4061 7690
4061 7689 4062 7689 4070 7656 4053 7622
TIME...MOT...LOC 1655Z 314DEG 18KT 4064 7656 4057 7686
BanghoffSpecial weather statement, Jul 21, 1:00 PM EDT, 29 minutes before
Special Weather Statement National Weather Service State College PA 100 PM EDT Wed Jul 21 2021 PAZ064-065-211745- York PA-Adams PA- 100 PM EDT Wed Jul 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK AND ADAMS COUNTIES UNTIL 145 PM EDT... At 1259 PM EDT, Doppler radar indicated a strong thunderstorm over Lake Heritage, moving southeast at 25 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Hanover, Gettysburg, Parkville, Littlestown, McSherrystown, Pennville, Bonneauville, Lake Heritage, Two Taverns, Gettysburg National Military Park and Gettysburg College. LAT...LON 3983 7733 3990 7722 3972 7682 3972 7722 TIME...MOT...LOC 1659Z 309DEG 20KT 3981 7720 Banghoff
Special weather statement, Jul 21, 1:13 PM EDT, 16 minutes before
Special Weather Statement National Weather Service State College PA 113 PM EDT Wed Jul 21 2021 PAZ059-066-211745- Lancaster PA-Lebanon PA- 113 PM EDT Wed Jul 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND LEBANON COUNTIES UNTIL 145 PM EDT... At 113 PM EDT, Doppler radar indicated a strong thunderstorm over Mount Gretna Heights, moving southeast at 25 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Ephrata, Lititz, Manheim, Cornwall, Akron, Denver, Rothsville, Brickerville, Quentin, Timber Hills, Mount Gretna Heights, Reinholds, Schoeneck, Penryn, Mount Gretna and Lancaster Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4024 7652 4030 7647 4027 7611 4006 7627 TIME...MOT...LOC 1713Z 293DEG 20KT 4025 7644 Banghoff
Special weather statement, Jul 21, 1:16 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service State College PA
116 PM EDT Wed Jul 21 2021
PAZ036-211745-
Franklin PA-
116 PM EDT Wed Jul 21 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN COUNTY UNTIL
145 PM EDT...
At 116 PM EDT, Doppler radar indicated a strong thunderstorm near
Greencastle, moving southeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Waynesboro, Greencastle, Wayne Heights, Rouzerville, Maugansville,
State Line, Middleburg and Warrenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3973 7786 3980 7780 3975 7746 3972 7746
3972 7781
TIME...MOT...LOC 1716Z 293DEG 20KT 3974 7776
BanghoffSpecial weather statement, Jul 21, 1:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
129 PM EDT Wed Jul 21 2021
PAZ056>059-066-211800-
Perry PA-Lancaster PA-Lebanon PA-Dauphin PA-Schuylkill PA-
129 PM EDT Wed Jul 21 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY...LANCASTER...
LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL 200 PM EDT...
At 129 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Pine Grove to Harper Tavern to near Rockville.
Movement was southeast at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lebanon, Hershey, Colonial Park, Palmyra, Linglestown, Annville,
Hummelstown, Cornwall, Myerstown, Paxtonia, Rutherford, Skyline View,
Lawnton, Campbelltown, Pleasant Hill, Millersburg, Sand Hill,
Newmanstown, Lebanon South and Pine Grove.
LAT...LON 4023 7622 4021 7670 4053 7715 4060 7698
4053 7664 4061 7640 4054 7618 4052 7626
4052 7634 4049 7644 4037 7625 4036 7620
4030 7613
TIME...MOT...LOC 1729Z 300DEG 22KT 4054 7638 4040 7658 4039 7687
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:08 PM EDT | Areal Flood Advisory | CTP | Tioga | 2 hr |
| Jul 21, 12:25 AM EDT | Special Weather Statement | CTP | McKean | 50 min |
| Jul 21, 12:58 AM EDT | Special Weather Statement | CTP | Potter | 47 min |
| Jul 21, 8:33 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 9:03 AM EDT | Special Weather Statement | CTP | Snyder | 27 min |
| Jul 21, 10:22 AM EDT | Special Weather Statement | CTP | Huntingdon | 38 min |
| Jul 21, 11:00 AM EDT | Special Weather Statement | CTP | Franklin | 45 min |
| Jul 21, 11:40 AM EDT | Special Weather Statement | CTP | Franklin | 35 min |
| Jul 21, 11:59 AM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 31 min |
| Jul 21, 12:06 PM EDT | Special Weather Statement | CTP | Franklin | 24 min |
| Jul 21, 12:22 PM EDT | Special Weather Statement | CTP | Lebanon | 38 min |
| Jul 21, 12:28 PM EDT | Special Weather Statement | CTP | Northumberland | 32 min |
| Jul 21, 12:31 PM EDT | Special Weather Statement | CTP | Adams | 29 min |
| Jul 21, 12:38 PM EDT | Special Weather Statement | CTP | Schuylkill | 52 min |
| Jul 21, 12:55 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Jul 21, 1:00 PM EDT | Special Weather Statement | CTP | Adams | 45 min |
| Jul 21, 1:13 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
| Jul 21, 1:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jul 21, 1:22 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 38 min |
| Jul 21, 1:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
| Jul 21, 2:00 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| Jul 21, 2:24 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
| Jul 21, 2:28 PM EDT | Special Weather Statement | CTP | York | 32 min |
| Jul 21, 2:35 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Jul 21, 2:52 PM EDT | Special Weather Statement | CTP | Lancaster | 38 min |
| Jul 21, 2:53 PM EDT | Special Weather Statement | CTP | Union | 37 min |
| Jul 21, 3:25 PM EDT | Special Weather Statement | CTP | York | 35 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | CTP | York | 45 min |
| Jul 21, 4:02 PM EDT | Special Weather Statement | CTP | Snyder | 28 min |
| Jul 21, 4:27 PM EDT | Special Weather Statement | CTP | Dauphin | 33 min |
| Jul 21, 5:02 PM EDT | Special Weather Statement | CTP | Lebanon | 28 min |
| Jul 21, 5:30 PM EDT | Special Weather Statement | CTP | Lebanon | 30 min |
| Jul 21, 6:28 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.